Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 365, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 16, 2009, 6:47 PM CDT for Choctaw County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2009, 6:47 PM CDT (23:47 UTC)
- Expired
- Jul 16, 2009, 7:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 182 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 162347
SVRTSA
OKC023-170045-
/O.NEW.KTSA.SV.W.0365.090716T2347Z-090717T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT THU JUL 16 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 745 PM CDT
* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF FORT TOWSON TO 12 MILES
SOUTHWEST OF SOPER...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GOODLAND...
SAWYER AND FORT TOWSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3389 9552 3388 9554 3394 9558 3389 9569
3390 9575 3387 9577 3388 9584 3393 9592
3416 9563 3416 9519 3414 9515 3394 9514
3396 9523 3390 9525 3389 9532 3386 9534
3386 9546
TIME...MOT...LOC 2347Z 299DEG 16KT 3409 9519 3394 9587
$$2 follow-up statements
000
WWUS54 KTSA 170011
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
711 PM CDT THU JUL 16 2009
OKC023-170045-
/O.CON.KTSA.SV.W.0365.000000T0000Z-090717T0045Z/
CHOCTAW OK-
711 PM CDT THU JUL 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN CHOCTAW COUNTY...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SWINK TO 9 MILES SOUTHWEST OF GAY...MOVING SOUTHEAST
AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ORD...HUSKEY AND
FROGVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3389 9552 3388 9554 3394 9558 3389 9569
3390 9575 3387 9577 3388 9584 3416 9552
3416 9519 3414 9515 3394 9514 3396 9523
3390 9525 3389 9532 3386 9534 3386 9546
TIME...MOT...LOC 0011Z 299DEG 16KT 3401 9521 3389 9576
$$000
WWUS54 KTSA 170039
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT THU JUL 16 2009
OKC023-170049-
/O.EXP.KTSA.SV.W.0365.000000T0000Z-090717T0045Z/
CHOCTAW OK-
739 PM CDT THU JUL 16 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHOCTAW COUNTY EXPIRES
AT 745 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3389 9552 3388 9554 3394 9558 3389 9569
3390 9575 3387 9577 3388 9584 3416 9552
3416 9519 3414 9515 3394 9514 3396 9523
3390 9525 3389 9532 3386 9534 3386 9546
TIME...MOT...LOC 0039Z 299DEG 16KT 3395 9508 3383 9563
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 5:04 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 16, 5:04 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 504 PM CDT THU JUL 16 2009 ...UPDATE... .DISCUSSION... ADDED PITTSBURG AND CHOCTAW COUNTIES TO WATCH NUMBER 589. VERY HIGH CAPE VALUES...ESPECIALLY OVER PITTSBURG AHEAD OF THE STORM OVER OKLAHOMA CITY WILL LIKELY SEE ADDITIONAL STORMS FORM OR MOVE TOWARDS PITTSBURG COUNTY OVER THE NEXT COUPLE OF HOURS. CHOCTAW HAS BEEN ADDED DUE TO THE CAPE VALUES AS WELL AS A WEAK BOUNDARY MOVING SOUTH THROUGH PUSHMATAHA COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR OKZ049. AR...NONE. && SHORT TERM...21 LONG TERM....15
Hazardous weather outlook, Jul 16, 4:56 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT THU JUL 16 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 421 PM CDT THU JUL 16 2009 ...STRONG...SOME POSSIBLY SEVERE...THUNDERSTORMS EXPECTED TONIGHT AND INTO FRIDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS . ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING...ENDING THIS EVENING. DISCUSSION... OUTFLOW BOUNDARIES CRISS...CROSS THE REGION FROM LAST NIGHTS AND TODAYS CONVECTIVE STORMS. MOIST AND UNSTABLE AIR REMAINS OVER THE REGION THIS EVENING AHEAD OF A SOUTH MOVING COOLER AND DRIER AIR MASS THAT WILL START DECREASING THUNDERSTORM ACTIVITY FROM THE NORTHWEST FRIDAY MORNING. DUE TO THE VERY UNSTABLE ATMOSPHERE...FAST GROWING THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVER NIGHT AND CAN BE TRIGGERED BY ANY INTERSECTING BOUNDARY. LARGE HAIL AND HIGH WINDS ARE THE MAIN THREAT FROM THESE THUNDERSTORMS. LOCALLY VERY HEAVY RAIN IS POSSIBLE WITH THE STRONGER THUNDERSTORMS AND DUE TO SLOW MOVEMENT...SOME LOCAL AREAS CLOUD SEE 2 TO 3 INCHES OF RAIN IN LESS THAN A HALF HOUR WOULD COULD CAUSE BRIEF FLASH FLOODING. HEAT INDEX VALUES IN SOUTHEAST OKLAHOMA ARE AROUND 105 DEGREES LATE THIS AFTERNOON BUT WILL COOL AS THE SUN GETS LOWER AND OUTFLOWS FROM THE THUNDERSTORMS COOL THE AREAS THAT HAVE NOT HAD THUNDERSTORMS SO FAR. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ONGOING EARLY FRIDAY BUT DIMINISH FROM THE NORTHWEST AS THE COLD FRONT CONTINUES SOUTHWARD THROUGH THE AREA. DRY AND NOTICEABLY COOLER WEATHER IS EXPECTED OVER THE WEEKEND...WITH THUNDERSTORM CHANCES RETURNING EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 16, 3:47 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT THU JUL 16 2009
OKZ058-162115-
OTTAWA OK-
347 PM CDT THU JUL 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OTTAWA
AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHWEST OF PICHER...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...COMMERCE...OTTAWA...
PEORIA...QUAPAW...CARDIN AND PICHER.
THIS STORM HAS SHOWN A WEAKENING TREND BUT WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 40 MPH AS THE STORM COLLAPSES.
LAT...LON 3699 9461 3676 9461 3674 9462 3698 9505
3700 9504 3700 9462
TIME...MOT...LOC 2046Z 305DEG 28KT 3703 9490Local storm report, Jul 16, 3:50 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 2 N ALBION 34.69N 95.10W
07/16/2009 LATIMER OK PUBLIC
SEVERAL 20 FT CEDAR TREES BLOWN DOWN. LOTS OF SMALLER
TREE LIMB DAMAGE
&&
JDSLocal storm report, Jul 16, 4:15 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG SUMMERFIELD 34.90N 94.87W
07/16/2009 LE FLORE OK PUBLIC
LARGE TREE BLOWN DOWN ONTO BAPTIST CHURCH
&&
JDSSpecial weather statement, Jul 16, 4:18 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT THU JUL 16 2009
ARZ029-OKZ076-162145-
LE FLORE OK-SEBASTIAN AR-
418 PM CDT THU JUL 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 418 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PATTERSON TO 10 MILES SOUTH OF PATTERSON...MOVING
EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...LIBERTY...PATTERSON...HARTFORD AND MANSFIELD.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3496 9423 3496 9429 3495 9431 3495 9437
3493 9439 3492 9444 3479 9445 3482 9462
3510 9448 3506 9422 3496 9422
TIME...MOT...LOC 2118Z 286DEG 29KT 3497 9434 3486 9440Special weather statement, Jul 16, 4:36 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT THU JUL 16 2009
OKZ049-162200-
PUSHMATAHA OK-
436 PM CDT THU JUL 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA
AT 436 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF NASHOBA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SNOW...NASHOBA...STANLEY...
EUBANKS AND DUNBAR.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3439 9571 3458 9556 3451 9497 3451 9498
3450 9504 3449 9503 3428 9504
TIME...MOT...LOC 2136Z 277DEG 29KT 3444 9513Special weather statement, Jul 16, 6:03 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT THU JUL 16 2009
OKZ053-162330-
CHOCTAW OK-
603 PM CDT THU JUL 16 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN CHOCTAW
AT 603 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF BOSWELL...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BOSWELL...UNGER...SOPER AND
KENT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3390 9572 3390 9574 3398 9595 3412 9595
3416 9598 3416 9600 3417 9600 3417 9587
3410 9554 3389 9571
TIME...MOT...LOC 2303Z 288DEG 16KT 3409 9594The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:56 PM CDT | Special Weather Statement | TSA | Pawnee | 34 min |
| Jul 15, 9:04 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 41 min |
| Jul 15, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 66 min |
| Jul 15, 10:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 63 min |
| Jul 15, 10:24 PM CDT | Special Weather Statement | TSA | Tulsa | 51 min |
| Jul 15, 10:34 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 36 min |
| Jul 15, 10:42 PM CDT | Special Weather Statement | TSA | Pawnee | 63 min |
| Jul 15, 11:27 PM CDT | Special Weather Statement | TSA | Tulsa | 63 min |
| Jul 15, 11:58 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Jul 16, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| Jul 16, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| Jul 16, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 39 min |
| Jul 16, 2:02 AM CDT | Special Weather Statement | TSA | Creek | 58 min |
| Jul 16, 2:55 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 65 min |
| Jul 16, 2:05 PM CDT | Special Weather Statement | TSA | Washington | 55 min |
| Jul 16, 2:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Jul 16, 2:54 PM CDT | Special Weather Statement | TSA | Haskell, LeFlore | 66 min |
| Jul 16, 3:02 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 58 min |
| Jul 16, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 21 min |
| Jul 16, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 50 min |
| Jul 16, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 62 min |
| Jul 16, 3:47 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| Jul 16, 4:18 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Jul 16, 4:36 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Jul 16, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 64 min |
| Jul 16, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 53 min |
| Jul 16, 6:03 PM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
| Jul 16, 6:11 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.